MAUDE Adverse Event Report: MAQUET GMBH MEERA MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MEERA MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 720001B2
Medical Device Problem Codes Mechanical Problem (1384); Use of Device Problem (1670); Device Fell (4014)
Health Effect - Clinical Codes Crushing Injury (1797); Limb Fracture (4518)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the reporting timeframe we would like to provide the information about current status of the issue.Please be advised that it is being investigated.Additional information will be provided following the conclusion of the investigation.The correction of b5 describe event or problem and h1 type of reportable event fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 9th october 2024, getinge became aware of an issue with one of our mobile tables - 720001b2 - meera eu with auto drive.As it was stated, the surgeon's foot was crushed and fractured by the table¿s base during the operation.No fault was found on site.The process leading to the injury is currently unknown.However, according to the customer¿s allegation, the operating table is not being locked by long pressing of the lock button and is triggered by one button.We decided to report the issue due to serious injury of the user.Corrected b5 describe event or problem: on 9th october 2024, getinge became aware of an issue with one of our mobile tables - 720001b2 - meera eu with auto drive.As it was stated, the operating table suddenly sank during operation leading to the surgeon's foot being crushed and fractured by the table¿s base.No fault was found on site.The process leading to the injury is currently unknown.However, according to the customer¿s allegation, the operating table is not being locked by long pressing of the lock button and is triggered by one button.We decided to report the issue due to serious injury of the user.Previous h1 type of reportable event: malfunction corrected h1 type of reportable event: serious injury.
 
Event or Problem Description
On 9th october 2024, getinge became aware of an issue with one of our mobile tables - 720001b2 - meera eu with auto drive.As it was stated, the operating table suddenly sank during operation leading to the surgeon's foot being crushed and fractured by the table¿s base.No fault was found on site.The process leading to the injury is currently unknown.However, according to the customer¿s allegation, the operating table is not being locked by long pressing of the lock button and is triggered by one button.We decided to report the issue due to serious injury of the user.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1: (b)(6).
 
Event or Problem Description
On 9th october 2024, getinge became aware of an issue with one of our mobile tables - 720001b2 - meera eu with auto drive.As it was stated, the surgeon's foot was crushed and fractured by the table¿s base during the operation.No fault was found on site.The process leading to the injury is currently unknown.However, according to the customer¿s allegation, the operating table is not being locked by long pressing of the lock button and is triggered by one button.We decided to report the issue due to serious injury of the user.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our mobile tables - 720001b2 - meera eu with auto drive.As it was stated, the incident occurred at the beginning of the laparoscopic cholecystectomy.The instrument nurse set up the table, including placing an instrument trolley on the edge of the patient's right leg bed and an instrument tray above the patient's head.There were no other objects around the operating table.The sterile draping was completed.The doctor was standing at the lower left corner of the operating table to help support the laparoscopic instrument.The circulating nurse performed the following adjustments of the operating table: at first, the operating table was moved to a low head and high feet position, then to the left side tilt with adjustment to a certain degree.After the last movement, the operating table suddenly collapsed as a whole leading to the surgeon's big toe of the left foot being crushed and fractured by the table¿s base.We decided to report the issue due to a serious injury of the user.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus were also directly involved with the reported incident.There was no malfunction of the table, it was considered that the getinge device met its specification and not failed.A review of the received customer product complaints revealed that the issues led to serious injuries of the users when this kind of event occurred.The affected getinge device has been evaluated by the getinge technician, during the inspection of the operating table, no fault was found on site.It was observed that the metal under the leg board of the operating table was damaged.It was investigated that while the table was moving down, an obstacle was encountered, the base lifted off the ground, when the metal facilities couldn¿t support, the whole table dropped down.The case was clarified and closed on the customer side.In the user manual, the user is warned that when setting down the or table, there is a risk of crushing and shearing to the feet or objects.Before putting down the or table, the user needs to be sure there are no objects located under the or table base.When lowering the or table, the user needs to keep a sufficient distance to the or table base.The user is also warned to park the mobile operating table on level ground and secure it with the [lock] function before each application and after each movement (ifu 7200.01 rev.14, page 27).In summary, as a result of the performed root cause evaluation, it can be concluded that the root cause of the reported issues, namely the base of the table collapse during surgery leading to the serious injury of the user are related to user error.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem, h6 medical device ¿ problem code, h6 component codes fields deems required.This is based on the additional information that has been received.Previous b5 describe event or problem: on 9th october 2024, getinge became aware of an issue with one of our mobile tables - 720001b2 - meera eu with auto drive.As it was stated, the operating table suddenly sank during operation leading to the surgeon's foot being crushed and fractured by the table¿s base.No fault was found on site.The process leading to the injury is currently unknown.However, according to the customer¿s allegation, the operating table is not being locked by long pressing of the lock button and is triggered by one button.We decided to report the issue due to serious injury of the user.Corrected b5 describe event or problem: getinge became aware of an issue with one of our mobile tables - 720001b2 - meera eu with auto drive.As it was stated, the incident occurred at the beginning of the laparoscopic cholecystectomy.The instrument nurse set up the table, including placing an instrument trolley on the edge of the patient's right leg bed and an instrument tray above the patient's head.There were no other objects around the operating table.The sterile draping was completed.The doctor was standing at the lower left corner of the operating table to help support the laparoscopic instrument.The circulating nurse performed the following adjustments of the operating table: at first, the operating table was moved to a low head and high feet position, then to the left side tilt with adjustment to a certain degree.After the last movement, the operating table suddenly collapsed as a whole leading to the surgeon's big toe of the left foot being crushed and fractured by the table¿s base.We decided to report the issue due to a serious injury of the user.Previous h6 medical device ¿ problem code: mechanical problem|||1384 corrected h6 medical device ¿ problem code: mechanical problem|unintended movement|device fell|4014, use of device problem|||1670 previous h6 component codes: safety|locking mechanism||3083 corrected h6 component codes: others|part/component/sub-assembly term not applicable||4755.
 
Event or Problem Description
Getinge became aware of an issue with one of our mobile tables - 720001b2 - meera eu with auto drive.As it was stated, the incident occurred at the beginning of the laparoscopic cholecystectomy.The instrument nurse set up the table, including placing an instrument trolley on the edge of the patient's right leg bed and an instrument tray above the patient's head.There were no other objects around the operating table.The sterile draping was completed.The doctor was standing at the lower left corner of the operating table to help support the laparoscopic instrument.The circulating nurse performed the following adjustments of the operating table: at first, the operating table was moved to a low head and high feet position, then to the left side tilt with adjustment to a certain degree.After the last movement, the operating table suddenly collapsed as a whole leading to the surgeon's big toe of the left foot being crushed and fractured by the table¿s base.We decided to report the issue due to a serious injury of the user.
 
Additional Manufacturer Narrative
The purpose of this submission is solely to provide an event date.
 
Event or Problem Description
Manufacturer reference number (b)(4).

Brand Name
MEERA MOBILE OPERATING TABLE
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key20425753
Report Number8010652-2024-0000090
Device Sequence Number12669160
Product Code FQO
UDI-Device Identifier04046768124349
UDI-Public(01)04046768124349(11)231109
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number720001B2
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer10/09/2024
05/06/2025
06/04/2025
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date10/15/2024
05/26/2025
06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale